Christchurch Hospital says people with problems after taking the drug ecstasy, have continued to visit its Emergency Department today with the number of patients now up to 13.
And the Canterbury District Health Board is warning a particularly dangerous batch of the drug may be circulating.
Emergency doctor and toxicologist Paul Gee said that could mean the ecstasy, or MDMA, was very pure, or it may be adulterated with something else.
Over the weekend, nine patients presented with symptoms of confusion, anxiety, chest pains and shortness of breath and more have arrived today, he said.
"We've had four other people turn up in the subsequent 24 hours and that's just made us concerned for the community and we want to put out a message that if anyone else has MDMA sourced over the weekend still in their possession we'd probably advise you not to take it."
Dr Gee said all but one of the patients have been discharged, and it was unusual for that number of people to be affected in such a short space of time.
The drug should be flushed away to stop it coming into contact with children or animals, Dr Gee said.